Your doctor started you off on 25 mg of Zoloft, which was a very wise thing to do. He purposely started you off at a sub-therapeutic dose, in order to perhaps help keep the side effects toned-down. You were on that dose for 7 days, and have been on the increased dose of 50 mg for 12 days now. On day 8, when you increased from 25 mg to 50 you entered into the low, therapeutic dose range. Each time you increase the dose of an anti-depressant, there is again an increase in serotonin. This can cause side effects to return, but they are usually a little more short lived. So, you really have only been on a therapeutic dose of the Zoloft for 12 days now. This is very early in the course of treatment.
Unfortunately, being on a anti-depressants, like Zoloft, for 12 days (at a therapeutic dose), is not long enough for them to have done anything but show off their side effects to you. Anti-depressants don't work like most other medications. When you take an aspirin for a headache, you expect relief in 30 to 60 minutes. Antidepressants work by stimulating the growth of new brain cells and the connections between cells in the hippocampas regions of the brain. This helps to reverse the damage caused by the exposure of chronic stress hormones, such as cortisol. This takes time. One will usually see degrees of improvement between 3 and 12 weeks on a therapeutic dose of an anti-depressant.
Do be patient, Ed... I saw a substantial reduction in my side effects on day 16-17, of a therapeutic dose of Celexa. You are on day 12 (forget the first week on 25 mg).
You are not alone in this. If you have any questions that I can help you with, let me know. The very best to you, Ed!... Chuck